# SDR HYIA20140926001

- Difficulty date: September 24, 2014
- Submitted: September 26, 2014
- Operation: Air carrier
- Aircraft: N818AN
- Make and model: Cessna 402C
- Aircraft serial: 402C0501
- Aircraft time: 32,097 hours, 28,788 cycles
- Engine: Cont TSIO520VB
- Engine time: 2,482 hours
- Propeller: Mcauly 3AF32C93
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Connecting Rod
- Condition: Separated
- Location: Engine
- Component: Engine, Cont, TSIO520VB
- Component part number: TSIO520VB
- Stage of operation: CL
- How discovered: O
- Nature of condition: T, Y
- Precautionary procedure: A

## Discrepancy

LEFT ENG FAILED AFTER TAKEOFF.  UPON INSPECTION, IT WAS NOTED THE NR 5 CYLINDER CONNECTING ROD SEPARATED FROM THE CRANKSHAFT, CAUSING PENETRATION THROUGH THE CASE, EJECTING BOTH MAGNETOS FROM THEIR MOUNTS & CAUSING EXTENSIVE DAMAGE TO THE CYLINDER, CASE & ENG COWLING.  THE MAGNETOS REMAINED TETHERED TO THE ENG BY THE LEAD HARNESSES & DEBRIS WAS CONTAINED WITHIN THE ENG COWLING.  WE DO NOT BELIEVE ANY COMPONENTS OR MATERIAL SEPARATED FROM THE ACFT.  R & R ENG & COWLING.  ENG HAS BEEN SENT OUT FOR TEAR DOWN ANALYSIS.  FURTHER DETERMINATION TO BE REACHED UPON TEAR DOWN ANALYSIS.
